Utah, 2003Flash Flood in Utah, August 15, 2003
August 15, 2003 · NWS SLC · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 15, 7:55 PM MST, 55 minutes earlier.
Area forecast discussion, Aug 15, 7:55 PM MST, 55 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
855 PM MDT FRI AUG 15 2003
.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA
THROUGH SATURDAY. A NORTHERLY FLOW WILL DEVELOP ON SUNDAY AND THIS
WILL GRADUALLY DRY THE AREA OUT FROM THE NORTHWEST.
.DISCUSSION...STILL WIDESPREAD RADAR RETURNS OVER WESTERN UT FROM
ABOUT PVU SOUTHWARD AND SOME ACTIVITY APPROACHING THE SOUTHEAST EDGE
OF OUR AREA FROM CO. BUT THE INTENSITY OF ALL OF IT IS MUCH WEAKER
THAN EARLIER TODAY AND EXPECT THAT THE WEAKENING TREND WILL
CONTINUE. THE ONLY CONCERN FOR STRONGER ACTIVITY WOULD BE IN THE
EAST CENTRAL BASIN WHERE IT WAS SUNNY THIS AFTERNOON AND THERE HASNT
BEEN ANY CONVECTION TO COOL THE LOWER LAYERS. EVEN SO IT ISNT
LIKELY TO HAVE MORE THAN ISOLATED STRONG CELLS REDEVELOP. SO PLAN
TO KILL THE FLASH FLOOD WATCH AT 9 PM/03Z. WILL BE UPDATING ZONES TO
REFLECT THAT AND TO LOWER OR REMOVE THREATS FOR TONIGHT FOR AREAS
FROM ABOUT SLC NORTHWARD.
SLC 1552 CDC 5553 SANDERS
.SLC...FLASH FLOOD WATCH CANCELED AT 03Z.
Hazardous weather outlook, Aug 15, 6:00 AM MST, 14 hours 50 minutes before
IDZ024-025-UTZ001>021-WYZ021-161300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MDT FRI AUG 15 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING
.DAY ONE... TODAY
SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS MOST OF SOUTHERN AND
EASTERN UTAH THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL IS
POSSIBLE OVER THE SOUTH CENTRAL AND SOUTHEAST PORTIONS OF THE
STATE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THOSE AREAS THROUGH
MIDNIGHT TONIGHT. SEE THE LATEST FLOOD WATCH (SLCFFASLC) ISSUED BY
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY FOR ADDITIONAL
DETAILS.
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL...ARE EXPECTED
AGAIN OVER THE WEEKEND. DRIER AND WARMER AIR WILL MOVE IN FROM THE
WEST EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
Flash Flood, Washington
- When
- August 15, 8:50 PM MST to 11:00 PM MST
- Where
- Washington County, St George
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.280, -113.505 (the zone’s center; the record gives no point)
Thunderstorms caused flash flooding in Fort Pierce Wash near St. George with water running over bridges and closing roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 15 to 21, 20032 deaths · 54 injured · 29 events
- Flash Flooding and Lightning Strikes in Georgia, August 15, 20032 injured · $205,000 · 5 events
- Flash Flood in Ohio, August 15 to 16, 2003$150,000 · 1 event
- Flash Flood and Flooding in Ohio, August 15, 2003$80,000 · 6 events
- Flash Flood in West Virginia, August 15, 2003$40,000 · 1 event
- Heat in Illinois, August 15 to 21, 200317 events
- Lightning Strike in Florida, August 15, 20031 injured · 1 event
- Lightning Strike in Michigan, August 15, 2003$12,000 · 1 event
- Flash Flooding in Arizona, August 15, 20032 events
- Marine Thunderstorm Wind in Gulf of Mexico, August 15, 20031 event
- Funnel Cloud in Arizona, August 15, 20031 event
- Tornado in Arizona, August 15, 2003F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380004.